Unprovoked Dystonic Reaction in a Child Taking Long-Term Methylphenidate.

Please login or register to bookmark this article
Bookmark this %label%

In this report, we discuss the case of a 9-year-old male with Attention Deficit Hyperactivity Disorder (ADHD) on long-term methylphenidate and guanfacine who experienced acute orofacial dystonia that resolved immediately with the administration of benztropine. Current literature describes various cases of methylphenidate-induced dystonia, but ours appears to be the first reported instance of spontaneous dystonia without a recent change in dose or medication change. This may suggest the possibility of methylphenidate-induced dystonia spontaneously occurring several years after initiation.

View the full article @ Journal of pharmacy practice
Get PDF with LibKey

Authors: Alyssa Pagliaro, Brianna Mattio, Nicholas Paulson, Christian Fromm, Jennifer Vidal